Hi Pilot et al. Regarding mouth pain, to paraphrase my book by the Sjogren's Syndrome Foundation, about 1/3 of Sjogren's patients will develop burning on their tongue or elsewhere in their mouth as a result of Candida fungus. I use a nystatin solution prescribed by my rheumy that I swish & spit out. Besides burning, the tongue loses it's normal carpet texture and unlike with thrush, the tongue and other parts of the mouth also becomes red. The corners of the outside of the mouth can also become red and crusty.
I saw my GYN a few months ago and told him I couldn't have intercourse because each time we tried I had terrible pain, so I quit having sex. I also mentioned some of the over the counter products I tried. He prescribed Vagifem 10 mcg and Replens which is OTC. I had tried Replens moisturizer and he said it alone would not cure the pain. I had to take the Vagifem with it. Vagifem is inserted into the vagina and each tiny tablet comes with an applicator. He also said it would be a few months on these meds before I could have intercourse comfortably. I still have slight pain during sex, but it's minor compared to what it was.
Oh, I hope MPMgirl reads this. I didn't know that you can get thrush in your esophagus, until it happened to me. Then my rheumy prescribed an anti-fungal swish & swallow.
Today I had an endoscopy to insure I didn't have a mechanical problem making dry food hard to swallow. Doc found a small stricture as the junction of my esophagus and stomach. He said it's very common. He widened the stricture, but also said most of my problem was probably due to my Sjogren's. Love, Butterflake